Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 141, NWS Des Moines, IA

July 25, 20125 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 8:02 PM CDT for 5 counties in Iowa. It was in force for 43 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 8:02 PM CDT (01:02 UTC)
Expired
Jul 25, 2012, 8:45 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Calhoun County, IA, Greene County, IA, Hamilton County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:10 PM CDTTSTM WND DMGGowrie, IAMANY TREE BRANCHES DOWN IN TOWN. SOME BLOCKING STREETS. ARMSTAR SIGN JUST HANGING TO ITS BASE. ESTIMATED WINDS 70 MPH. TIME ESTIMATED BY RADAR.
Jul 25, 8:10 PM CDTTSTM WND GST 605 W Gowrie, IA
Jul 25, 8:12 PM CDTTSTM WND DMGNw Gowrie, IABRANCHES DOWN FROM TREES IN THE CITY PARK.
Jul 25, 8:15 PM CDTTSTM WND GST 65Boxholm, IA60 TO 65 MPH WIND GUSTS ESTIMATED IN BOXHOLM. MULTIPLE 3 TO 4 INCH DIAMETER TREE LIMBS DOWN ALONG WITH SEVERAL TRANSFORMERS BLOWN DOWN. TIME ESTIMATED BY RADAR.
Jul 25, 8:31 PM CDTTSTM WND DMGBoxholm, IATREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN.
Jul 25, 8:31 PM CDTTSTM WND GST 60Ogden, IA
Jul 25, 8:40 PM CDTTSTM WND DMG3 Ssw Boone Airport, IATREE DAMAGE...TREE ON POWER LINE WITH POWER OUT. DELAYED REPORT AND TIME ESTIMATED.
Jul 25, 8:40 PM CDTTSTM WND DMGCallender, IASEVERAL 5 INCH DIAMETER TREE LIMBS DOWN THROUGHOUT THE TOWN OF CALLENDAR.
Jul 25, 8:46 PM CDTTSTM WND GST 604 Ne Ogden, IAESTIMATED WIND GUSTS OF 50 TO 60 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS53 KDMX 260102
SVRDMX
IAC015-025-073-079-187-260145-
/O.NEW.KDMX.SV.W.0141.120726T0102Z-120726T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA...
  CALHOUN COUNTY IN WEST CENTRAL IOWA...
  GREENE COUNTY IN WEST CENTRAL IOWA...
  WESTERN HAMILTON COUNTY IN CENTRAL IOWA...
  WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 845 PM CDT

* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHEAST OF MANSON TO 8 MILES WEST OF PERRY...AND
  MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOWRIE...OGDEN...BOONE...MADRID...WEBSTER CITY...GRAND JUNCTION...
  RIPPEY...PATON...DANA...CALLENDER...MOORLAND...BEAVER...BERKLEY...
  HARCOURT...BOXHOLM...OTHO...DAYTON...PILOT MOUND...LEHIGH AND
  FRASER.

WINDS WITH THIS STORM ARE PRODUCING WINDS UP TO 10 MILES AHEAD OF 
THE THUNDER AND RAIN. BE PREPARED TO TAKE SHELTER QUICKLY.

DAMAGE TO TREES...POWER LINES AND ROAD SIGNS HAS OCCURRED IN CARROLL 
SINCE 700 PM WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A REINFORCED BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4256 9369 4187 9370 4187 9462 4220 9463
      4221 9484 4243 9486
TIME...MOT...LOC 0101Z 267DEG 45KT 4245 9436 4189 9421
WIND...HAIL 60MPH <.75IN

$$

JUNGBLUTH
2 follow-up statements
802 
WWUS53 KDMX 260114
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT WED JUL 25 2012

IAC015-025-073-079-187-260145-
/O.CON.KDMX.SV.W.0141.000000T0000Z-120726T0145Z/
HAMILTON IA-GREENE IA-BOONE IA-CALHOUN IA-WEBSTER IA-
814 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
SOUTHEASTERN CALHOUN...BOONE...NORTHEASTERN GREENE AND WESTERN
HAMILTON COUNTIES UNTIL 845 PM CDT...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF GOWRIE TO 9 MILES SOUTHEAST OF GOWRIE TO
PERRY...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOONE...MADRID...WEBSTER CITY...PILOT MOUND...DAYTON...FRASER...
  OTHO...LEHIGH...STRATFORD...BOONE AIRPORT...LUTHER...DUNCOMBE...
  STANHOPE...WEBSTER CITY AIRPORT AND KAMRAR.

AT 810 PM CDT...60 MPH WIND GUSTS AND MULTIPLE REPORTS OF TREE 
BRANCHES DOWN HAVE BEEN REPORTED THROUGHOUT THE TOWN OF GOWRIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4256 9369 4187 9370 4187 9434 4228 9467
      4245 9468
TIME...MOT...LOC 0113Z 265DEG 42KT 4238 9425 4222 9405
          4188 9402
WIND...HAIL 60MPH <.75IN

$$

JUNGBLUTH
778 
WWUS53 KDMX 260133
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CDT WED JUL 25 2012

IAC015-025-073-079-187-260145-
/O.CON.KDMX.SV.W.0141.000000T0000Z-120726T0145Z/
HAMILTON IA-GREENE IA-BOONE IA-CALHOUN IA-WEBSTER IA-
833 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
SOUTHEASTERN CALHOUN...BOONE...NORTHEASTERN GREENE AND WESTERN
HAMILTON COUNTIES UNTIL 845 PM CDT...

AT 831 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF FORT
DODGE TO 10 MILES NORTH OF BOONE TO MADRID...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEBSTER CITY...DUNCOMBE...STANHOPE...WEBSTER CITY AIRPORT AND
  KAMRAR.

JUST BEFORE 830 PM...BOONE COUNTY EMERGENCY MANAGEMENT REPORTED TREE 
AND POWERLINE DAMAGE IN BOXHOLM...AND A SPOTTER ESTIMATED WINDS TO 
65 MPH.  TREE DAMAGE HAS ALSO BEEN REPORTED IN BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4256 9369 4187 9370 4187 9415 4221 9448
      4247 9452
TIME...MOT...LOC 0133Z 271DEG 38KT 4241 9411 4220 9381
          4189 9372
WIND...HAIL 70MPH <.75IN

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 25, 6:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED JUL 25 2012

.UPDATED FOR 26/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION
POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO
HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD
TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION
DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH
CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS
UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM
WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP
THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF
INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY
WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW
VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES
BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF
AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST
AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE
BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS
WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING
MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING
FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING
PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL.  FORECAST DRY
AFTER 15Z.  PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE
AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED
FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST
00Z.  UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA
DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW
CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON.  DO NOT
ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT.  BLEND OF SREF/NAM
SOUNDINGS SEEMS REASONABLE.

NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH
CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS.  THIS WILL
BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS
RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT
EXTREME TEMPS AND LOW END PRECIP POTENTIAL.  CHANCES INCREASE
SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING
FORCING...ESPECIALLY THERMODYNAMIC...BY SAT.  THIS WEAK FORCING
LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS
WORTH OF CHANCE POPS.  MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS
AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE
TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT.

REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST
SATURDAY.  QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH
LIGHT WINDS.  HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR
MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO
BE THE CASE AT TIMES IN WEAK FLOW.

&&

.AVIATION...26/00Z
COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND
BEHIND THE BOUNDARY.  GENERALLY VFR CONDITIONS FORECAST BUT LOCAL
MVFR CONDITIONS IN STORMS POSSIBLE.  STRONG WIND GUSTS LIKELY IN
STORMS ALONG WITH ONE INCH DIAMETER HAIL.  WIND BEHIND THE FRONT
WILL SHIFT TO THE NW AT 15-25 KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER

HEAT ADVISORY UNTIL 7 PM CDT
BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL-
POCAHONTAS-POWESHIEK-TAMA-WRIGHT

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUL 25 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-270015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
709 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH
HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE
SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS
POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

FAB

In the hours before

Local storm report, Jul 25, 7:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     GLIDDEN                 42.06N 94.73W
07/25/2012                   CARROLL            IA   TRAINED SPOTTER

            SMALL LIMBS BREAKING. ESTIMATED 50 MPH WINDS.

&&

BSS
Local storm report, Jul 25, 7:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     5 WNW CARROLL AIRPORT   42.08N 94.87W
07/25/2012  M63 MPH          CARROLL            IA   MESONET

            FROM KCCI TV SCHOOLNET SITE

&&

BSS
Local storm report, Jul 25, 7:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     CARROLL AIRPORT         42.05N 94.79W
07/25/2012  M61 MPH          CARROLL            IA   AWOS

            FROM IDOT AWOS SITE.

&&

BSS
Local storm report, Jul 25, 7:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     BREDA                   42.18N 94.98W
07/25/2012  E60 MPH          CARROLL            IA   FIRE DEPT/RESCUE

            MULTIPLE TREE BRANCHES DOWN THROUGHOUT THE TOWN OF
            BREDA...GENERALLY 1 INCH IN DIAMETER.

&&

PODRAZIK
Local storm report, Jul 25, 7:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     NON-TSTM WND GST CARROLL                 42.07N 94.86W
07/25/2012  E68 MPH          CARROLL            IA   MESONET

            MEASURED BY IOWA DOT RWIS SITE ON US 30.

&&

ZOGG
Local storm report, Jul 25, 8:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
801 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     CARROLL                 42.07N 94.86W
07/25/2012  E75 MPH          CARROLL            IA   911 CALL CENTER

            POWERLINES DOWN IN CARROLL. LARGE BRANCHES CAUSED DAMAGED
            TO A HOUSE AND PORCH IN CARROLL.

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:09 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas51 min
Jul 25, 7:23 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac37 min
Jul 25, 7:29 PM CDTSevere Thunderstorm WarningDMXHancock, Wright46 min
Jul 25, 8:09 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright51 min
Jul 25, 8:22 PM CDTSevere Thunderstorm WarningDMXMarshall53 min
Jul 25, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster66 min
Jul 25, 9:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Story, Warren41 min
Jul 25, 9:10 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama50 min
Jul 25, 9:52 PM CDTSevere Thunderstorm WarningDMXBlack Hawk33 min
Jul 25, 9:57 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.